MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 39301
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the adhesive on the externals was too sticky and would stick to the fingers so the patient couldn¿t get them on.It was noted that the catheter would kink not allowed urine to flow.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive.It was unknown whether the device had met specifications due to no sample was returned for evaluation.The product was used for treatment purposes.A potential failure mode could be ¿too high viscosity¿ with a potential root cause of ¿viscometer failure or mechanical failure¿.This failure falls in a quad 2 risk region and based on this information the risk is moderate.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
SPIRIT HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10074253
Report Number1018233-2020-03276
Device Sequence Number14292326
Product Code NNX
UDI-Device Identifier00801741071324
UDI-Public(01)00801741071324
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number39301
Device Catalogue Number39301
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1